Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
198 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the consequences of missing a dosage of birth control pill?

So one night I was about to take my birth control but it fell down the sink so instead I took the next days pill so I wouldnt miss a day. Now Im thrown off because Im not taking the pill for today for the next day (meaning if today is monday Im taking tuesdays pill bc of that missing pill that went down the drain). Now that the placebo pills are getting closer Im not sure once I finish this pack if I start the placebo pills or if I should take out one pill from my other pack to make up for that one missing pilll. Has this ever happened to anyone else? If so what did you do? If i just start my placebo pills will it mess up my protection or anything? This situation makes me nervous
Wed, 13 Jan 2021
Report Abuse
General & Family Physician 's  Response
Hello,

Continue taking the placebo pills and then the new package. The protection is not impaired because you have been on pills everyday even though you took the next pill instead the pill of the day. Don't start new package before finishing this new one.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Olgeta Xhufka, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the consequences of missing a dosage of birth control pill?

Hello, Continue taking the placebo pills and then the new package. The protection is not impaired because you have been on pills everyday even though you took the next pill instead the pill of the day. Don t start new package before finishing this new one. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Olgeta Xhufka, General & Family Physician